Alert archive / Florida / High Surf Advisories in 2006
High Surf Advisory 4, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Oct 15, 2006, 3:39 PM EDT. It took effect at Oct 15, 2006, 5:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2006, 3:39 PM EDT (19:39 UTC)
- In effect from
- Oct 15, 2006, 5:00 PM EDT
- Expired
- Oct 16, 2006, 11:40 AM EDT
- In force
- 19 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KMOB 151939 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT SUN OCT 15 2006 ALZ063-064-FLZ002-004-006-160200- /O.NEW.KMOB.SU.Y.0004.061015T2100Z-061017T1200Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 239 PM CDT SUN OCT 15 2006 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY ALONG THE GULF BEACHES OF THE FOLLOWING LOCATIONS... IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE COUNTIES. IN NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA AND OKALOOSA COUNTIES. A LONG DURATION OF STRONG SOUTH TO SOUTHEASTERLY WINDS AHEAD OF AN APPROACHING AREA OF LOW PRESSURE WILL RESULT IN HIGH SURF ALONG AREA BEACHES THROUGH TUESDAY MORNING. THE HIGH SURF WILL LIKELY RESULT IN SOME MINOR BEACH EROSION...AS WELL AS WASH OVER OF JETTIES AND EXPOSED LOW LYING AREAS ALONG THE IMMEDIATE COASTLINE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
3 follow-up statements
000 WHUS44 KMOB 160150 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 850 PM CDT SUN OCT 15 2006 ALZ063-064-FLZ002-004-006-161000- /O.CON.KMOB.SU.Y.0004.000000T0000Z-061017T1200Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 850 PM CDT SUN OCT 15 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY ALONG THE GULF BEACHES OF THE FOLLOWING LOCATIONS... IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE COUNTIES. IN NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA AND OKALOOSA COUNTIES. A LONG DURATION OF STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING AREA OF LOW PRESSURE WILL RESULT IN HIGH SURF ALONG AREA BEACHES THROUGH TUESDAY MORNING. THE HIGH SURF WILL LIKELY RESULT IN SOME MINOR BEACH EROSION...AS WELL AS WASH OVER OF JETTIES AND EXPOSED LOW LYING AREAS ALONG THE IMMEDIATE COASTLINE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS44 KMOB 160903 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 400 AM CDT MON OCT 16 2006 ALZ063-064-FLZ002-004-006-161700- /O.CON.KMOB.SU.Y.0004.000000T0000Z-061017T1200Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 400 AM CDT MON OCT 16 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY ALONG THE GULF BEACHES OF THE FOLLOWING LOCATIONS... IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE COUNTIES. IN NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA AND OKALOOSA COUNTIES. A LONG DURATION OF STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING AREA OF LOW PRESSURE WILL RESULT IN HIGH SURF ALONG AREA BEACHES THROUGH TUESDAY MORNING. THE HIGH SURF WILL LIKELY RESULT IN SOME MINOR BEACH EROSION...AS WELL AS WASH OVER OF JETTIES AND EXPOSED LOW LYING AREAS ALONG THE IMMEDIATE COASTLINE. MANY LOCATIONS ALONG THE COAST...INCLUDING BAYS AND RIVERS...WILL LIKELY HAVE TIDE LEVELS 1 TO 2 FEET ABOVE NORMAL. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. IN ADDITION...HEAVY RAINFALL MAY ADD TO WATER PONDING ON ROADS THAT EXPERIENCE FLOODING FROM HIGH TIDES. DO NOT DRIVE ACROSS FLOODED ROADWAYS. $$
000 WHUS44 KMOB 161540 CFWMOB URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1040 AM CDT MON OCT 16 2006 ALZ063-064-FLZ002-004-006-162345- /O.CAN.KMOB.SU.Y.0004.000000T0000Z-061017T1200Z/ /O.NEW.KMOB.CF.W.0001.061016T1540Z-061017T1200Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1040 AM CDT MON OCT 16 2006 ...HIGH SURF ADVISORY IS CANCELLED... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. THE HIGH SURF ADVISORY HAS BEEN CANCELLED. IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE COUNTIES. IN NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA AND OKALOOSA COUNTIES. STRONG SOUTHERLY WINDS OF LONG DURATION ARE OCCURRING AHEAD OF AN APPROACHING LOW. ALTHOUGH THE HIGH SURF ADVISORY IS CANCELLED FOR RECORD PURPOSES...THERE ARE STILL HIGH SURF CONDITIONS ALONG THE BEACHES THROUGH TUESDAY MORNING...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS ALSO SOME RISK OF SURF WASHING OVER JETTIES AND LOW LYING PIERS ALONG THE COASTLINE. MANY LOCATIONS ALONG THE COAST...INCLUDING BAYS AND RIVERS...ARE REPORTING TIDES 2 TO 3 FEET ABOVE NORMAL. THIS MEANS THAT ROADS...BRIDGES...AND HOMES ALONG BEACHES ESPECIALLY THE WEST END OF DAUPHIN ISLAND ARE LIKELY TO BE CUTOFF BY RISING WATER. THE CAUSEWAY HAS BEEN BREACHED BY WATER THIS MORNING AND MAY STILL HAVE TIDAL FLOODING. IN ADDITION...HEAVY RAINFALL MAY ADD TO WATER PONDING ON ROADS THAT EXPERIENCE FLOODING FROM HIGH TIDES. DO NOT DRIVE ACROSS FLOODED ROADWAYS. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Oct 15, 11:00 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Oct 15, 11:00 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1000 AM CDT SUN OCT 15 2006
.UPDATE...JUST MINOR WORDING CHANGES EXPECTED FOR THE ZONE FORECAST
THIS MORNING. CLOUDS CONTINUE TO INCREASE TO THE WEST AS AN AREA OF
LOW PRESSURE DEVELOPS OFF THE SOUTHEAST TEXAS COAST AND ISENTROPIC
LIFTING INCREASES. EXPECT SKIES TO BECOME MOSTLY CLOUDY THIS
AFTERNOON WITH THE HIGHEST RAIN CHANCES HOLDING OFF UNTIL OVERNIGHT
TONIGHT AS THE ATMOSPHERE WILL NEED SOME TIME TO SATURATE FROM THE
TOP DOWN. LOOKS LIKE SOME MUCH NEEDED RAIN IS ON THE WAY. ALSO...A
WINDY DAY EXPECTED ON MONDAY WITH A STRONG LOW LEVEL JET IN PLACE
(850 JET NEAR 50 KNOTS) AND WE ARE CURRENTLY CONSIDERING A WIND
ADVISORY(25 TO 39 MPH FOR 1 HOUR OR LONGER) FOR PARTS OF THE COASTAL
ZONES.
.MARINE...SIGNIFICANT CHANGES NEEDED ON THE MARINE UPDATE THIS
MORNING. HAVE INCREASED WIND SPEEDS IN ALL ZONES W/ SMALL CRAFT
CONDITIONS NOW FROM 0 TO 60 NM. CURRENTLY HAVE SCEC IN MOBILE BAY
AND EXPECT THAT TO BE UPGRADED THIS AFTERNOON. WIND SPEEDS WILL
INCREASE THROUGH TONIGHT AND ON MONDAY TO 25 TO 30 KNOTS WITH GUSTS
TO GALE FORCE POSSIBLE. CURRENTLY NOT ANTICIPATING A GALE
WARNING...BUT CONDITIONS WILL HAVE TO BE MONITORED. SEAS WILL RANGE
FROM 7 TO 11 ACROSS THE COASTAL WATERS BY LATE TONIGHT AND ON MONDAY.
UPDATED WWA SECTION BELOW.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 7 PM SUNDAY TO 7 AM MONDAY FOR
THE FOLLOWING ZONES: MOBILE BAY.
&&
13/JCHazardous weather outlook, Oct 15, 2:00 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 100 PM CDT SUN OCT 15 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 161200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 100 PM CDT SUN OCT 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A STRONG ONSHORE WIND FLOW WILL CREATE A HIGH RISK OF RIP CURRENTS ON THE SURF BEACHES OF THE ALABAMA AND WESTERN FLORIDA PANHANDLE. IN ADDITION...HAZARDOUS CONDITIONS WILL CONTINUE THROUGH TONIGHT ACROSS THE COASTAL WATERS INCLUDING MOBILE BAY AND SMALL CRAFT ADVISORIES ARE IN EFFECT. GUSTS TO GALE FORCE OVER THE MARINE AREA SOUTH OF DAUPHIN ISLAND ARE POSSIBLE STARTING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA ON MONDAY. ALONG AND AHEAD OF THIS FRONT WIDESPREAD RAINFALL IS EXPECTED TO DEVELOP...SOME OF THE RAINFALL COULD BE HEAVY AT TIMES. AS THE AIRMASS BECOMES INCREASINGLY UNSTABLE DURING THE DAY ON MONDAY...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE GREATEST THREAT WITH THE STRONGER THUNDERSTORMS WILL BE DAMAGING WIND GUSTS AND EXTREMELY HEAVY RAIN. THE STORM PREDICTION CENTER HAS OUTLOOKED THE AREAS GENERALLY ALONG AND WEST OF HIGHWAY 43 FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT. ADDITIONAL HEAVY RAINFALL AND STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY AS A COLD FRONT MOVES ACROSS THE AREA. OUTSIDE OF THUNDERSTORMS...VERY WINDY CONDITIONS WILL EXIST ESPECIALLY ALONG AND NEAR THE COAST WITH 15 TO 25 MPH WINDS LIKELY. A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE AREA ON MONDAY. THE STRONG SOUTHERLY FLOW WILL CONTINUE TO MAKE FOR HAZARDOUS BOATING CONDITIONS ACROSS THE ENTIRE MARINE AREA THROUGH TUESDAY. A FEW GUSTS TO GALE FORCE AREA POSSIBLE ACROSS THE OFFSHORE COASTAL WATERS ON MONDAY. SMALL CRAFT ADVISORIES WILL LIKELY REMAIN IN EFFECT THROUGH TUESDAY AFTERNOON. ALSO...A HIGH RISK OF RIP CURRENTS WILL EXIST ON MONDAY AS VERY DANGEROUS SURF CONDITIONS WILL EXIST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:30 PM EDT | Red Flag Warning | MOB | Walton | 3 hr |
| Oct 15, 4:39 PM EDT | Wind Advisory | MOB | 45 hr | |
| Oct 15, 5:02 PM EDT | Flash Flood Watch | MOB | Choctaw, Washington | 35 hr |
Nearby
High Surf Advisories in Florida, 2006High Surf Advisories in Alabama, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.